Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering with diabetes, thyroid, have excessive sleepiness, itchiness, lethargy after taking Serta. Side effects?

my nani 69 years old hieght is 5 inches and weight is around 75. she is suffring from thyroid and diabetes . she has been given SERTA- 25mg. After taking the medicine she is suffering from excessive sleep itching letharginess. Her eating habits have also changed as in she wants sweet food always. Her feet are also swelling . She feels excessive hot. Her tummy has also increased uncontrollably.....I want to know why is this medicine being given to her. and whether these side effects are due to this medicine. What if we stop giving this medicine.
Asked On : Thu, 2 Aug 2012
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM.
it would be better to know her daibetes and thyroid medications as well.
serta has sertraline which is a SSRI anti-depressant. it amy have certain drug interactions and cause such symptoms. sometimes serotonin syndrome.
pl. post additional drugs she uses. does she get muscle twitchings as well, fever?/
pl. consult your prescribing doctor about stopping it.
also need to check if there are problems related to thyroid or diabetes causing this.
pl. consult your doctor for these.

Take care and pl. keep me posted on your progress.
Answered: Fri, 3 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor